Review: could Omeprazole cause Tinnitus?
Summary: Tinnitus is found among people who take Omeprazole, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Lorazepam, and have Depression.
We study 89,890 people who have side effects while taking Omeprazole from FDA and social media. Among them, 344 have Tinnitus. Find out below who they are, when they have Tinnitus and more.
You are not alone: join a mobile support group for people who take Omeprazole and have Tinnitus >>>
Omeprazole has active ingredients of omeprazole. It is often used in gastroesophageal reflux disease. (latest outcomes from Omeprazole 92,773 users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, osteoporosis, high blood cholesterol, stress and anxiety.(view latest reports from 19,391 patients)
On Nov, 25, 2014: 89,854 people reported to have side effects when taking Omeprazole. Among them, 348 people (0.39%) have Tinnitus.
Time on Omeprazole when people have Tinnitus * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Tinnitus when taking Omeprazole * :
Age of people who have Tinnitus when taking Omeprazole * :
Severity of Tinnitus when taking Omeprazole ** :
|least||moderate||severe||most severe |
How people recovered from Tinnitus ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Depression (47 people, 13.51%)
- Hypertension (43 people, 12.36%)
- Gastrooesophageal reflux disease (32 people, 9.20%)
- Dyspepsia (29 people, 8.33%)
- Multiple myeloma (25 people, 7.18%)
Top co-used drugs for these people * :
- Lorazepam (71 people, 20.40%)
- Clonazepam (70 people, 20.11%)
- Neurontin (59 people, 16.95%)
- Aspirin (56 people, 16.09%)
- Mirtazapine (45 people, 12.93%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
Comments for this study:
Martins (7 months ago):
hello everyone, i have tinitus since four month ago. I started with this sintomatic after using omeprazole in convination with clonazepan. after i've been read this article ,i suspended omeprazole and day by day the tinitus frequency is less. i want to leave my experience to help to people who have tinitus and who use this convination of drugs.
It's important to know that the recuperation process is very slow and it's necesary keep calm.
Reply the comment
Paul (3 years ago):
I've been taking omeprazole for almost 2 years and you're not going to believe this... I too had an fainting attack. Thought it might be MS, or brain tumor, but everything (MRI Scan, Heart Tests) came back clear.
I've also got an itchy foot.
Reply the comment
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Tinnitus while taking Omeprazole?
You are not alone! Join a mobile support group:
- support group for people who take Omeprazole and have Tinnitus
- support group for people who take Omeprazole
- support group for people who have Tinnitus
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Omeprazole, Tinnitus
You may be interested at these reviews (Write a review):
- Irregular heatbeat and prilosec
I am 65 M and a long history of Moderate hypertension. I am overweight, out of shape. 15-20 years ago when I didn't take BP medicine I had occasional PVCs, heart skips a beat.
Since I have been on Metoprolol (beta blocker) and Cozaar my BP is normal and heartbeat normal.
I have been on that regimen 15-20 years.
Now or in the last weeks or 2 I notice skipped beats and irregular, fast to slow and back on occasion
Recently It was suggested I may have sleep apnea and was definitely diagnosed with bad acid reflux by an Ear nose and throat specialist.
I was told to go on 2 OTC Prevacid/day for 3 months. I instead, since I had them, went on Prilosec-- slightly different.
I have been on Prilosec 2 or so weeks maybe 3.
It clicked in my mind today that maybe there is a connection.
I have a pretty expensive pulse oximeter (electronic finger thingy) and I can actually see flat lines and skipped beats and strength of pulse. Oxygen is 90 to 94. Also I started taking aspirin out of fear
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
- Still ill after several years (1 response)
I became ill several years ago.
It all started with a head cold that lasted a few months and left me with Tinnitus and chronic sinusitis.
After a nose operation and many visits to the doc and hospital, I am no closer to felling better or being cured.
My doc gave me Beconase Aq at first and this made me very unwell, causing me fatigue which would last for a few days. I'm still searching for help.
- Prednisone mixed results-it lets me breath
have been on prednisone now for 3 years straight. Am taking 30mg a day just to breath. every time i have tried to taper off i have ended up in the emergency room unable to breath. That has been 7 times in the last year. I am 49 years old and was in good health 3-4 years ago. got a cough and it has been down hill.Prednisone worked great at first but then it starts to destroy the body.Had nasal passage surgery(waste of time)have broken many ribs from coughing.painful.when you are on prednisone your body takes 3-5 times longer to heal.craked tailbone from a slip. have seen over 12 doctors.reasonable gueswork. My best doc which is mine says do you want to suffocate to death or let your body try and fix itself if it can. im not for suffocation at all. Just a good medicine to counter the angriness of the steroid. Any ideas i am all ears. oh ya my eyes are starting to go and my joints as well
More reviews for: Omeprazole, Tinnitus
Comments from related drug studies (Check your drugs):
- I am a 48 yr old female diagnosed with PTSD, bipolar 2, BPD, histrionic suicidal idealation and a mess!!!
Things were going well in therapy and with my Dr. over the past 2 years on the above "cocktail" MINUS the Latuda and Lexapro.
I have had 3 very serious suicide attempts, all prior to the T ...
- I have osteoarthritis and am coeliac. I follow a gluten free diet. Recently I have developed severe stomach pain which comes on about 1 - 2 hours after eating. Ant acids and over the counter medicine such as Gaviscon don't seem to help. It goes away gradually on its own but the occasions are get ...
- I am taking only 5mg a day but as I decrease my dose to every other day, the burning and tenderness in my mouth and tongue decrease. I was told by my dentist that menopause can have a side effect of burning mouth syndrome and I have done some researching on the web about this syndrome and there isn ...
- Have ringing in the ears and feel that it could not be because of sound it must be because of something else. It is to high it must be of the medicne I eat. Have even ringing in the left ear but very high in my righ. Same type of sound on both sides of the ears ringing sound. Help please?
What me ...
- Recently went in to treatment to get off of a hydrocodone addiction following neck surgery. The doctor staryed me on suboxone. This is the second time i was treated for this because i have been on a pain management program for neck problems. The dr drug screens me everytime i go there. While in ...
More related studies for: Omeprazole, Tinnitus
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.